CSN Login
Members Online: 3

You are here

Bump in the Road with Votrient

larry54's picture
larry54
Posts: 14
Joined: Sep 2017

I know there are a lot of threads on Votrient and have tried looking through a lot of them.  Many are several years old.  After a right kidney nephrectomy, spinal tumor ablation and various other treatments, I was put on Votrient in May.  The first scan showed a reduction in all lesions, including the three in my lungs.  One of them was fairly large, 1.7 cm.  I just had my second scan a few days ago, all tumors / lesions remained the same size except for the large one in my left lung.  In three months it grew 2mm.

Has anyone else had similar exerience?  The doc hasn't taken me off Votrient yet, but we are already having the discussion.  The one thing different is that I was taking the medicine (800 mg) at 11:00 every morning.  I switched that to 6:00 AM and the side effects became much less prominent including BP issues.  It seems I read something on one of the discussions about the time of day we take the meds can have a change on the effectiveness of the Votrient.  Any comments?

My doctor said there are a lot of options including radiation.  Surgery is a no go because it's sitting on a major blood vessel.  

 

 

 

Dutch1's picture
Dutch1
Posts: 152
Joined: Mar 2014

I pounded out a response to you and, when I hit "send", but message seemed to vanish.  Here's another try at a response.

My general background:  four and a half years ago, I had my right kidney, adrenal gland and a bunch of lymph nodes removed.  All but a few lymph nodes were found to be cancerous.  Since then, I've had two fairly modest recurrences in my chest.  Treatment has been with radiation, Sutent and Votrient.  I have been on Votrient for the last 20 months or so.  It's been effective.  While my new lesions were less in number and size to yours, they have shrunk to neglibible size.  I am taking Votrient at a rate of 1800 mg per WEEK, spread over M, W and F.  That's been that way for about a year.

I take the drug at 10:00 pm.  This works for me.  My side effects are annoying, but liveable.  I haven't thought about changing the time of day that I take it.

The other thing to consider is that we believe (can't be proven, though) that diet is a big factor.  My wife follows a lot of the info that's published about foods which help our bodies deal with cancer.  We think that there's something to this and may explain why I'm doing pretty good with my cancer, especially considering that I'm on a fairly low dose of Votrient.

We found the radiation to be effective.  Mine was a targeted type of treatment which did the job, with minimal spill over.  Some radiation hit my windpipe, causing some problems -- it was worse after treatment, mostly better now.

I wish you the best in your treatment decisions and pray that the chosen treatment is effective for you.

Dutch

 

larry54's picture
larry54
Posts: 14
Joined: Sep 2017

Thanks Dutch.  I did go back to 11:00 AM to take the Votrient and immediately had an uptick in all the side effects.  For whatever reason I was not getting good absorption taking it at 6:00 AM.  I asked my doc and he said it should make no difference, but for some reason it does.  I have read quite a bit of annecdotal comments saying the same thing.  I have a couple of large lesions.  One in my lungs and one in my hip.  The rest are very small.  Those two look to be the ones I need to worry about in the near future.

Another variable is that I was on Nexium.  I have also stopped taking that.

angec's picture
angec
Posts: 924
Joined: Mar 2012

My mom who is 85 yrs young has been on 200 mgs if votrient for 5 yrs. She was stage 4 and had about 11 different areas of mets. Your pressure will go up on most of the cancer meds that target the veins or blood flow. The doc has to work with you until the pressure is controlled. My experience is that the votrient works better at night. Cancer is more active at night and my mom takes it 2 hours after meals and doesn't eat for at least an hour after. Her time is 7 pm. She went from stage 4 to NED on 200 mgs. She has two nodes that stay 1 cm so they say she is stable and ok. In my opinion, the later you take it the better. As for your growth of 2mm, i would not be concerned too much. I was told 2mm is such a small amount that it can just be an error. I wouldn't rush to get off unless there are new mets or an increase of more than one in bigger increments. Hopefully it won't be the case. Sometimes things can become inflammed also. Seems like you are dping fine. Keep it up! 

rhominator's picture
rhominator
Posts: 233
Joined: Nov 2015

Until things went south with Votrient, I was on a similar doseage and schedule as Dutch: At bedtime every other day.

I think these are good examples of working with your oncologist to get an effective dose that maintains a decent quality of life.

Subscribe to Comments for "Bump in the Road with Votrient"